Alert archive / Texas / Frost Advisories in 2021
Frost Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this frost advisory at Apr 20, 2021, 2:14 AM CDT for 9 counties in Texas. It took effect at Apr 21, 2021, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 2:14 AM CDT (07:14 UTC)
- In effect from
- Apr 21, 2021, 3:00 AM CDT
- Expired
- Apr 21, 2021, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, McCulloch County, TX, Runnels County, TX, San Saba County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 66 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS74 KSJT 200714 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 214 AM CDT Tue Apr 20 2021 TXZ049-054-098-099-113-114-127-128-202100- /O.UPG.KSJT.FZ.A.0001.210421T0800Z-210421T1400Z/ /O.NEW.KSJT.FZ.W.0001.210421T0800Z-210421T1400Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of Gannon, Sweetwater, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains 214 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * WHAT...A few hours of sub-freezing temperatures of 31 to 32 degrees expected. * WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...From 3 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Take steps now to protect tender plants from the cold. && $$ TXZ064>066-072-073-139-140-154-155-202100- /O.NEW.KSJT.FR.Y.0001.210421T0800Z-210421T1400Z/ Sterling-Coke-Runnels-Tom Green-Concho-Coleman-Brown-McCulloch- San Saba- Including the cities of Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, and San Saba 214 AM CDT Tue Apr 20 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * WHAT...Temperatures reaching 33 to 36 degrees will result in frost formation. * WHERE...Sterling, Coke, Runnels, Tom Green, Concho, Coleman, Brown, McCulloch and San Saba Counties. * WHEN...From 3 AM to 9 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
387 WWUS74 KSJT 201936 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 236 PM CDT Tue Apr 20 2021 TXZ049-054-098-099-113-114-127-128-210345- /O.CON.KSJT.FZ.W.0001.210421T0800Z-210421T1400Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of Gannon, Sweetwater, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains 236 PM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * WHAT...A few hours of sub-freezing temperatures of 30 to 32 degrees expected. * WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...From 3 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ064>066-072-073-139-140-154-155-210345- /O.CON.KSJT.FR.Y.0001.210421T0800Z-210421T1400Z/ Sterling-Coke-Runnels-Tom Green-Concho-Coleman-Brown-McCulloch- San Saba- Including the cities of Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, and San Saba 236 PM CDT Tue Apr 20 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * WHAT...Temperatures reaching 33 to 36 degrees will result in frost formation. * WHERE...Sterling, Coke, Runnels, Tom Green, Concho, Coleman, Brown, McCulloch and San Saba Counties. * WHEN...From 3 AM to 9 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Take steps now to protect tender plants from the cold. && $$
273 WWUS74 KSJT 210802 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 302 AM CDT Wed Apr 21 2021 TXZ049-054-098-099-113-114-127-128-211400- /O.CON.KSJT.FZ.W.0001.000000T0000Z-210421T1400Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of Gannon, Sweetwater, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains 302 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...A few hours of sub-freezing temperatures of 30 to 32 degrees expected. * WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Take steps now to protect tender plants from the cold. && $$ TXZ064>066-072-073-139-140-154-155-211400- /O.CON.KSJT.FR.Y.0001.000000T0000Z-210421T1400Z/ Sterling-Coke-Runnels-Tom Green-Concho-Coleman-Brown-McCulloch- San Saba- Including the cities of Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, and San Saba 302 AM CDT Wed Apr 21 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures reaching 33 to 36 degrees will result in frost formation. * WHERE...Coleman, Runnels, Coke, Tom Green, Brown, Sterling, McCulloch, San Saba and Concho Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:22 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 20, 12:22 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1222 AM CDT Tue Apr 20 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 122 PM CDT Mon Apr 19 2021 Skies are gradually trying to clear out this afternoon across the southern half of our forecast area, as an upper low moves into far west Texas. By tonight, this feature will move into central Texas and drag a surface cold front southward with it. Ahead of the front, winds will be out of the south at around 10 mph, allowing temperatures to remain in the upper 40s to around 50 for most of the night. However, once the front arrives in the Big Country shortly after sunrise, temperatures there will quickly dip into the low 40s. The front will continue progressing southward and usher in colder air. As a result, high temperatures tomorrow will be somewhat tempered as the colder air moves in. Many locations may even reach their forecast highs around noon or 1pm. Otherwise, winds will be breezy out of the north tomorrow afternoon, likely reaching 15-25 mph, with gusts near 30. Some locations across the Big Country look like they will be sustained at 15-25 mph or greater tomorrow morning, so we have decided to go with a Special Weather Statement during that time. && .LONG TERM... (Tuesday night through next Monday) Issued at 122 PM CDT Mon Apr 19 2021 A Freeze Watch continues for late Tuesday night and early Wednesday morning for the Big Country. Surface high pressure still indicated to build directly over Northwest Texas early Wednesday...with most guidance indicating 31 to 33 degrees, especially in low lying areas or protected areas. On Thursday, warm moist air returns with low lying clouds. Added a 20 percent chance of light showers to portions of the region, although there may also be fog and drizzle, particularly in the morning. On Friday, an upper level trough will move across the region, with the potential for showers and thunderstorms. SPC Day 5 has a 15 percent area of severe weather...from Throckmorton to Coleman to Brady and Junction...and eastward into Central Texas. It is certainly possible given GFS MUCAPES of 1500 to 2500 J/KG and 50-60 KT 0-6KM shear Friday afternoon/evening. Late Friday night a surface trough moves trough, pushing the moisture east, with a cold front moving in Saturday. The region, however, may see warmer temperatures Saturday with dry conditions and sunny skies. Continued dry conditions are expected Sunday into early next week under broad upper ridging. We may see the potential for a few storms toward the middle of the week as a large upper trough develops over rocky mountains and brings the region into southwest flow aloft. && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Tue Apr 20 2021 VFR conditions should continue through 06Z Wed. S winds of around 5-10 KT will continue through 11Z. A cold front will move through the region from north to south between 11Z and 20Z, with gusty N winds of 15-20 KT with gusts of 26-32 KT occurring behind the front, and those winds continuing through 00Z Wed. Before the front moves through, expect those S winds of 5-10 KT to continue, becoming 8-12 KT with gusts of 18-20 KT after 14Z. After 00Z Wed, expect winds to become NE and weaken to around 8-11 KT. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 33 57 43 / 0 0 0 5 San Angelo 65 37 62 44 / 0 0 0 5 Junction 70 38 68 47 / 0 0 0 0 Brownwood 61 35 60 44 / 0 0 0 5 Sweetwater 54 35 56 43 / 0 5 5 5 Ozona 67 40 65 50 / 0 0 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Wednesday morning for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor- Throckmorton. && SHORT TERM...SK LONG TERM....04 AVIATION...SJH
Hazardous weather outlook, Apr 19, 1:29 PM CDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 129 PM CDT Mon Apr 19 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 129 PM CDT Mon Apr 19 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freezing conditions are possible Wednesday morning, mainly across the Big Country. A Freeze Watch is in effect from 3 AM to 8 AM Wednesday. Looking ahead to later in the week, strong to severe storms may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:14 AM CDT | Freeze Warning | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.